Alert archive / California / Coastal Flood Statements in 2012

Coastal Flood Statement 3, NWS Los Angeles, CA

February 26, 2012Los Angeles County, California

NWS Los Angeles, CA issued this coastal flood statement at Feb 26, 2012, 4:55 PM PST for Los Angeles County, California. It took effect at Feb 27, 2012, 7:00 AM PST. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2012, 4:55 PM PST (00:55 UTC)
In effect from
Feb 27, 2012, 7:00 AM PST
Expired
Feb 28, 2012, 9:02 AM PST
In force
26 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 0.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2012-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2012-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
781 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

993 
WHUS46 KLOX 270055
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
455 PM PST SUN FEB 26 2012

CAZ034-035-271015-
/O.NEW.KLOX.CF.S.0003.120227T1500Z-120228T1500Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
455 PM PST SUN FEB 26 2012

...HAZARDOUS SURF AND SWELL POSSIBLE BETWEEN MONDAY AND TUESDAY...

* TIMING...A BUILDING LOCALLY WIND-DRIVEN SWELL OVER THE COASTAL
  WATERS WILL PRODUCE LOCALLY HIGHER SURF AND SWELL AND A HIGH
  POSSIBILITY OF RIP CURRENTS. THE HIGHEST SURF AND SWELL WILL
  OCCUR MAINLY AT WEST AND NORTHWEST FACING BEACHES BETWEEN
  MONDAY MORNING AND TUESDAY MORNING.

* IMPACTS...A HIGH RISK OF RIP CURRENTS WILL OCCUR AT THE BEACHES
  ALONG THE CENTRAL COAST PRODUCING HAZARDOUS AND POSSIBLY LIFE
  THREATENING CONDITIONS FOR INEXPERIENCED SWIMMERS AND SURFERS.

* SURF....OCCASIONAL SETS IN EXCESS OF 10 FEET WILL OCCUR BETWEEN
  MONDAY MORNING AND TUESDAY MORNING.

* TIDES...A HIGH TIDE AROUND 3 FEET WILL OCCUR BETWEEN 130 PM AND
  230 PM PST MONDAY...FOLLOWED A LOW TIDE AROUND 2 FEET BETWEEN
  AROUND 630 PM PST MONDAY EVENING.


$$

CAZ039>041-087-271015-
/O.NEW.KLOX.CF.S.0003.120227T2200Z-120228T1500Z/
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA ISLAND-
455 PM PST SUN FEB 26 2012

...HAZARDOUS SURF AND SWELL POSSIBLE BETWEEN MONDAY AFTERNOON AND
TUESDAY...

* TIMING...A BUILDING LOCALLY WIND-DRIVEN SWELL OVER THE COASTAL
  WATERS WILL PRODUCE LOCALLY HIGHER SURF AND SWELL AND A HIGH
  POSSIBILITY OF RIP CURRENTS. THE HIGHEST SURF AND SWELL WILL
  OCCUR MAINLY AT WEST FACING BEACHES BETWEEN MONDAY AFTERNOON
  AND TUESDAY MORNING.

* IMPACTS...A HIGH RISK OF RIP CURRENTS WILL OCCUR AT AREA
  BEACHES PRODUCING HAZARDOUS AND POSSIBLY LIFE THREATENING
  CONDITIONS FOR INEXPERIENCED SWIMMERS AND SURFERS.

* SURF....OCCASIONAL SETS IN EXCESS OF 7 FEET WILL OCCUR BETWEEN
  MONDAY AFTERNOON AND TUESDAY MORNING.

* TIDES...A LOW TIDE AROUND 2 FEET BETWEEN 530 PM AND 600 PM PST
  MONDAY EVENING...FOLLOWED A HIGH TIDE NEAR 4.5 FEET BETWEEN
  AROUND 1230 AM PDT MONDAY NIGHT.

$$

HALL

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
6 follow-up statements
675 
WHUS46 KLOX 271014
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
214 AM PST MON FEB 27 2012

...BUILDING SURF AND HIGH RISK OF RIP CURRENTS ON AREA BEACHES...

THE COMBINATION OF MODERATE TO LARGE WEST TO NORTHWEST SWELL...AND
WAVES GENERATED BY GUSTY NORTHWEST WINDS WILL BRING INCREASING
SURF TO THE BEACHES OF SOUTHERN CALIFORNIA TODAY. THE LARGEST SURF
WILL AFFECT WEST AND NORTHWEST FACING BEACHES NORTH OF POINT
CONCEPTION...WHERE OCCASIONAL SETS OF 10 TO 12 FEET ARE POSSIBLE
LATER TODAY THROUGH TUESDAY MORNING. ON WEST FACING BEACHES SOUTH
OF POINT CONCEPTION...LOCAL SETS OF 7 TO 8 FEET ARE POSSIBLE. THE
INCREASING SURF WILL BRING A HIGH RISK OF RIP CURRENTS TO ALL
AREAS BEACHES THROUGH TUESDAY.

CAZ034-035-271815-
/O.CON.KLOX.CF.S.0003.120227T1500Z-120228T1500Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
214 AM PST MON FEB 27 2012

...BUILDING SURF AND HIGH RISK OF RIP CURRENTS...

* TIMING...SURF WILL BUILD THROUGH THIS AFTERNOON...PEAK LATE
  THIS AFTERNOON THROUGH LATE TONIGHT...THEN SUBSIDE SLOWLY ON
  TUESDAY.

* SURF....SURF WILL AVERAGE 7 TO 9 FEET...WITH OCCASIONAL SETS OF
  10 TO 12 FEET. THE HIGHEST SURF AND SWELL WILL OCCUR ON WEST AND
  NORTHWEST FACING BEACHES.

* IMPACTS...THE SURF WILL CAUSE A HIGH RISK OF RIP CURRENTS AT THE
  BEACHES...WITH HAZARDOUS CONDITIONS FOR SWIMMERS AND SURFERS.


$$

CAZ039>041-087-271815-
/O.CON.KLOX.CF.S.0003.120227T2200Z-120228T1500Z/
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA ISLAND-
214 AM PST MON FEB 27 2012

...BUILDING SURF AND HIGH RISK OF RIP CURRENTS...

* TIMING...SURF WILL BUILD THROUGH THIS AFTERNOON...PEAK LATE
  THIS AFTERNOON THROUGH LATE TONIGHT...THEN SUBSIDE SLOWLY ON
  TUESDAY.

* SURF....SURF WILL AVERAGE 4 TO 6 FEET...WITH OCCASIONAL SETS OF
  7 TO 8 FEET. THE HIGHEST SURF AND SWELL WILL OCCUR ON EXPOSED
  WEST FACING BEACHES.

* IMPACTS...THE SURF WILL CAUSE A HIGH RISK OF RIP CURRENTS AT THE
  BEACHES...WITH HAZARDOUS CONDITIONS FOR SWIMMERS AND SURFERS.

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
706 
WHUS46 KLOX 271759
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
959 AM PST MON FEB 27 2012

...BUILDING SURF AND HIGH RISK OF RIP CURRENTS ON AREA BEACHES...

ABOVE NORMAL SURF OF 7 TO 9 FEET ON THE WEST FACING BEACHES NORTH
OF POINT CONCEPTION AND 4 TO 6 FEET SOUTH OF POINT CONCEPTION WILL
CONTINUE THROUGH THIS EVENING. FOR ADDITIONAL INFORMATION...PLEASE
SEE THE LATEST SURF FORECAST (LAXSRFLOX).

CAZ034-035-272300-
/O.CAN.KLOX.CF.S.0003.000000T0000Z-120228T1500Z/
/O.NEW.KLOX.CF.S.0004.120227T2200Z-120227T2300Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
959 AM PST MON FEB 27 2012

...BUILDING SURF AND RISK OF RIP CURRENTS...

* TIMING...SURF WILL BUILD THROUGH THIS AFTERNOON...PEAK LATE 
  THIS AFTERNOON THROUGH LATE TONIGHT...THEN SUBSIDE SLOWLY ON 
  TUESDAY. 

* SURF....SURF WILL AVERAGE 7 TO 9 FEET...WITH OCCASIONAL SETS 
  OF 10 TO 12 FEET. THE HIGHEST SURF AND SWELL WILL OCCUR ON 
  WEST AND NORTHWEST FACING BEACHES. 

* IMPACTS...THE SURF WILL CAUSE A HIGH RISK OF RIP CURRENTS AT 
  THE BEACHES...WITH HAZARDOUS CONDITIONS FOR SWIMMERS AND 
  SURFERS. 

$$

CAZ039>041-087-272300-
/O.EXT.KLOX.CF.S.0003.120227T2200Z-120227T2300Z/
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA ISLAND-
959 AM PST MON FEB 27 2012

...BUILDING SURF AND RISK OF RIP CURRENTS...

* TIMING...SURF WILL BUILD THROUGH THIS AFTERNOON...PEAK LATE 
  THIS AFTERNOON THROUGH LATE TONIGHT...THEN SUBSIDE SLOWLY ON 
  TUESDAY. 

* SURF....SURF WILL AVERAGE 4 TO 6 FEET...WITH OCCASIONAL SETS 
  OF 7 TO 8 FEET. THE HIGHEST SURF AND SWELL WILL OCCUR ON 
  EXPOSED WEST FACING BEACHES. 

* IMPACTS...THE SURF WILL CAUSE A HIGH RISK OF RIP CURRENTS AT 
  THE BEACHES...WITH HAZARDOUS CONDITIONS FOR SWIMMERS AND 
  SURFERS. 

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
742 
WHUS46 KLOX 272251
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
251 PM PST MON FEB 27 2012

...BUILDING SURF AND HIGH RISK OF RIP CURRENTS ON AREA BEACHES...

ABOVE NORMAL SURF OF 7 TO 9 FEET ON THE WEST FACING BEACHES NORTH
OF POINT CONCEPTION AND 4 TO 6 FEET SOUTH OF POINT CONCEPTION
WILL CONTINUE THROUGH THIS EVENING.

CAZ039>041-087-280700-
/O.EXT.KLOX.CF.S.0003.000000T0000Z-120228T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA ISLAND-
251 PM PST MON FEB 27 2012

......BUILDING SURF AND RISK OF RIP CURRENTS...

* TIMING...SURF WILL BUILD THROUGH THIS AFTERNOON...PEAK LATE 
  THIS AFTERNOON THROUGH LATE TONIGHT...THEN SUBSIDE SLOWLY ON 
  TUESDAY. 

* SURF....SURF WILL AVERAGE 4 TO 6 FEET...WITH OCCASIONAL SETS 
  OF 7 TO 8 FEET. THE HIGHEST SURF AND SWELL WILL OCCUR ON 
  EXPOSED WEST FACING BEACHES. 

* IMPACTS...THE SURF WILL CAUSE A HIGH RISK OF RIP CURRENTS AT 
  THE BEACHES...WITH HAZARDOUS CONDITIONS FOR SWIMMERS AND 
  SURFERS. 

$$

CAZ034-035-280700-
/O.EXT.KLOX.CF.S.0004.000000T0000Z-120228T1700Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
251 PM PST MON FEB 27 2012

...BUILDING SURF AND RISK OF RIP CURRENTS...

* TIMING...SURF WILL BUILD THROUGH THIS AFTERNOON...PEAK LATE 
  THIS AFTERNOON THROUGH LATE TONIGHT...THEN SUBSIDE SLOWLY ON 
  TUESDAY. 

* SURF....SURF WILL AVERAGE 7 TO 9 FEET...WITH OCCASIONAL SETS 
  OF 10 TO 12 FEET. THE HIGHEST SURF AND SWELL WILL OCCUR ON 
  WEST AND NORTHWEST FACING BEACHES. 

* IMPACTS...THE SURF WILL CAUSE A HIGH RISK OF RIP CURRENTS AT 
  THE BEACHES...WITH HAZARDOUS CONDITIONS FOR SWIMMERS AND 
  SURFERS. 

$$

HALL

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
944 
WHUS46 KLOX 280612
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1012 PM PST MON FEB 27 2012

...HIGH SURF TO IMPACT THE AREA BEACHES OF LOS ANGELES AND VENTURA
COUNTY...

.A LOCALLY WIND-DRIVEN SWELL WILL CREATE HIGH SURF AT LOS ANGELES
AND VENTURA COUNTY BEACHES...INCLUDING CATALINA ISLAND...AND A
HIGH RISK OF RIP CURRENTS AREA-WIDE.

CAZ040-041-087-281300-
/O.CAN.KLOX.CF.S.0003.000000T0000Z-120228T1700Z/
/O.NEW.KLOX.SU.Y.0010.120228T0612Z-120228T1700Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA ISLAND-
1012 PM PST MON FEB 27 2012

...HIGH SURF ADVISORY IN EFFECT UNTIL 9 AM PST TUESDAY...

* SURF....SURF BETWEEN 6 AND 8 FEET WITH OCCASIONAL SETS OF 9 FEET
  WILL OCCUR THROUGH EARLY TUESDAY MORNING...THEN SUBSIDE. THE
  HIGHEST SURF AND SWELL WILL OCCUR ON EXPOSED WEST FACING
  BEACHES.

* IMPACTS...THE SURF WILL CAUSE A HIGH RISK OF RIP CURRENTS AT THE
  BEACHES...WITH HAZARDOUS CONDITIONS FOR SWIMMERS AND SURFERS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

CAZ039-281300-
/O.CON.KLOX.CF.S.0003.000000T0000Z-120228T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-
1012 PM PST MON FEB 27 2012

...HIGH RISK OF RIP CURRENTS EXPECTED THROUGH TUESDAY MORNING...

* SURF....SURF WILL AVERAGE 4 TO 6 FEET...WITH OCCASIONAL SETS 
  OF 7 TO 8 FEET. THE HIGHEST SURF AND SWELL WILL OCCUR ON 
  EXPOSED WEST FACING BEACHES. 

* IMPACTS...THE SURF WILL CAUSE A HIGH RISK OF RIP CURRENTS AT 
  THE BEACHES...WITH HAZARDOUS CONDITIONS FOR SWIMMERS AND 
  SURFERS. 

$$

CAZ034-035-281300-
/O.CON.KLOX.CF.S.0004.000000T0000Z-120228T1700Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
1012 PM PST MON FEB 27 2012

...HIGH RISK OF RIP CURRENTS EXPECTED THROUGH TUESDAY MORNING...

* SURF....SURF BETWEEN 8 AND 11 FEET WITH OCCASIONAL SETS UP TO 13
  FEET WILL GRADUALLY SUBSIDE THROUGH TUESDAY MORNING. THE
  HIGHEST SURF AND SWELL WILL OCCUR ON WEST AND NORTHWEST FACING
  BEACHES.

* IMPACTS...THE SURF WILL CAUSE A HIGH RISK OF RIP CURRENTS AT 
  THE BEACHES...WITH HAZARDOUS CONDITIONS FOR SWIMMERS AND 
  SURFERS. 

$$

HALL
710 
WHUS46 KLOX 281224
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
424 AM PST TUE FEB 28 2012

...HIGH SURF TO IMPACT THE AREA BEACHES OF LOS ANGELES AND
VENTURA COUNTY...

.A LOCALLY WIND-DRIVEN SWELL WILL CONTINUE TO CREATE HIGH SURF
THROUGH MID MORNING AT LOS ANGELES AND VENTURA COUNTY BEACHES...INCLUDING
CATALINA ISLAND...AND A HIGH RISK OF RIP CURRENTS AREA-WIDE.

CAZ040-041-087-281700-
/O.CON.KLOX.SU.Y.0010.000000T0000Z-120228T1700Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA ISLAND-
424 AM PST TUE FEB 28 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING...

* SURF....SURF BETWEEN 5 AND 7 FEET WITH OCCASIONAL SETS OF 8 FEET
  WILL OCCUR THROUGH MID MORNING...THEN SUBSIDE. THE HIGHEST SURF
  AND SWELL WILL OCCUR ON EXPOSED WEST FACING BEACHES.

* IMPACTS...THE SURF WILL CAUSE A HIGH RISK OF RIP CURRENTS AT 
  THE BEACHES...WITH HAZARDOUS CONDITIONS FOR SWIMMERS AND 
  SURFERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

CAZ039-281700-
/O.CON.KLOX.CF.S.0003.000000T0000Z-120228T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-
424 AM PST TUE FEB 28 2012

...HIGH RISK OF RIP CURRENTS EXPECTED THROUGH THIS MORNING...

* SURF....SURF WILL AVERAGE 3 TO 5 FEET...WITH OCCASIONAL SETS OF
  7 FEET THROUGH MID MORNING. THE HIGHEST SURF AND SWELL WILL
  OCCUR ON EXPOSED WEST FACING BEACHES. SURF WILL DECREASE
  SUBSTANTIALLY BY NOON TODAY.

* IMPACTS...THE SURF WILL CAUSE A HIGH RISK OF RIP CURRENTS AT 
  THE BEACHES...WITH HAZARDOUS CONDITIONS FOR SWIMMERS AND 
  SURFERS. 

$$

CAZ034-035-281700-
/O.CON.KLOX.CF.S.0004.000000T0000Z-120228T1700Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
424 AM PST TUE FEB 28 2012

...HIGH RISK OF RIP CURRENTS EXPECTED THROUGH THIS MORNING...

* SURF....SURF BETWEEN 8 AND 10 FEET WITH OCCASIONAL SETS UP TO 
  12 FEET WILL GRADUALLY SUBSIDE THROUGH THIS MORNING. THE 
  HIGHEST SURF AND SWELL WILL OCCUR ON WEST AND NORTHWEST FACING 
  BEACHES. 

* IMPACTS...THE SURF WILL CAUSE A HIGH RISK OF RIP CURRENTS AT 
  THE BEACHES...WITH HAZARDOUS CONDITIONS FOR SWIMMERS AND 
  SURFERS. 

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
156 
WHUS46 KLOX 281702
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
902 AM PST TUE FEB 28 2012


CAZ040-041-087-281815-
/O.CAN.KLOX.SU.Y.0010.000000T0000Z-120228T1700Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA ISLAND-
902 AM PST TUE FEB 28 2012

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE HIGH SURF ADVISORY. 

SURF WILL REMAIN AT 4 TO 6 FEET TODAY BUT THE HIGH SURF ADVISORY
WILL BE ALLOWED TO EXPIRE. THERE IS STILL A HIGH RISK OF RIP CURRENTS.

$$

CAZ034-035-281815-
/O.CAN.KLOX.CF.S.0004.000000T0000Z-120228T1700Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
902 AM PST TUE FEB 28 2012

...ABOVE NORMAL SURF WILL SUBSIDE TODAY...

SURF OF 7 TO 9 FEET WILL SLOWLY SUBSIDE TODAY. THERE IS STILL A
HIGH RISK OF RIP CURRENTS AT THE BEACHES...WITH HAZARDOUS
CONDITIONS FOR SWIMMERS AND SURFERS.


$$

CAZ039-281815-
/O.CAN.KLOX.CF.S.0003.000000T0000Z-120228T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-
902 AM PST TUE FEB 28 2012

...HIGH RISK OF RIP CURRENTS WILL SUBSIDE TODAY...

SURF WAS SUBSIDING THIS MORNING AND THE HIGH RISK OF RIP CURRENTS
WILL ALSO SUBSIDE BY THIS AFTERNOON.

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this coastal flood statement went out at Feb 26, 4:34 PM PST, 21 minutes earlier.

Area forecast discussion, Feb 26, 4:34 PM PST, 21 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
434 PM PST SUN FEB 26 2012

UPDATED AVIATION SECTION

.SYNOPSIS...
A COLD AND WINDY WINTER STORM WILL ARRIVE EARLY MONDAY. SCATTERED
LIGHT SHOWERS WILL BE THE DOMINANT WEATHER FEATURE WITH A SLIGHT
CHANCE OF THUNDERSTORMS. SNOW COULD FALL AS LOW AS 2500 FEET.
TUESDAY WILL BEGIN A GRADUAL WARMING TREND THAT WILL CONTINUE
THROUGH THE END OF THE WEEK.

&&

.SHORT TERM(TONIGHT-WED)...
SAT PICTURES SHOW CLEAR SKIES OVER THE ENTIRE REGION AS THE EDDY
RELATED CLOUDS OVER LA COUNTY AND THE COASTAL WATERS FINALLY
DISSIPATED. OFFSHORE WINDS CONTINUED FOR MUCH OF TODAY BUT BELOW ANY
ADVISORY LEVELS.

ALL EYES ARE ON OUR NEXT WEATHER SYSTEM TO START THE WEEK. A VERY
COLD STORM WILL BEGIN TO ROLL DOWN THE COAST TONIGHT. SKIES WILL
GRADUALLY TURN CLOUDY WITH OFFSHORE FLOW QUICKLY BEING REPLACED BY
ONSHORE FLOW AS THE SYSTEM APPROACHES. ALL MODELS HAVE THE SAME
GENERAL IDEA THROUGH 72 HOURS BUT IT APPEARS THAT THE ECMWF HAD THE
BEST FORECAST AT 18Z WITH AN UPPER LOW JUST OFF THE CALIFORNIA COAST
ALONG 40N AND IS THE BASIS FOR TODAYS FORECAST. A CHANCE OF RAIN
WILL DEVELOP NORTH OF POINT CONCEPTION TONIGHT AND THERE WILL EVEN
BE A SLIGHT CHANCE OF RAIN AFTER MIDNIGHT SOUTH OF POINT CONCEPTION.

THE UPPER LOW AND ALL OF ITS COLD AIR...MINUS 32C AT 500 MB...WILL
PUSH SOUTH ALONG THE COAST ON MONDAY. THKNS WILL FALL STEADILY
THROUGH THE DAY. BOTTOMING OUT AT A FROSTY 528 DM BY MID AFTERNOON.
SNOW LEVELS WILL RANGE FROM 2500 TO 3000 FEET (LOW ENOUGH TO IMPACT
ALL MAJOR MTN PASSES). THE TIMING OF THIS SYSTEM ALONG WITH THE COLD
AIR...ALBEIT LIMITED MOISTURE...WILL COMBINE TO PRODUCE A SLIGHT CHC
OF TSTMS EVERYWHERE DURING THE AFTERNOON. THE MOISTURE IS LIMITED
WITH THIS SYSTEM BUT ALMOST ALL AREAS WILL SEE A SHOWER OR TWO. IN
OTHERWORDS...A HIGH PROBABILITY AND LOW QPF EVENT...LIKE MANY OF OUR
WEATHER SYSTEMS THIS WINTER. RAINFALL AMOUNTS SHOULD RANGE BETWEEN A
TENTH AND A HALF INCH WHILE SNOWFALL RANGES FROM 1-3 INCHES. AS FOR
IMPACTS...WIND WILL LIKELY BE THE BIGGEST PRODUCER...ESPECIALLY
ALONG THE COAST AND IN THE COASTAL VALLEYS WHERE GUSTS TO 40-45 MPH
WILL OCCUR.

THE WINDS WILL CONTINUE MONDAY EVENING...BUT WILL DIMINISH QUICKLY
AFTER MIDNIGHT AS THE STORM PULLS AWAY. THIS UNFORTUNATELY WILL
PLACE THE AREA UNDER MOSTLY CLEAR SKIES AND WITH LIGHT WINDS THE
ALREADY COLD AIR MASS WILL RADIATE OUT MORE HEAT AND OVERNIGHT LOWS
WILL FALL TO FREEZING OVER MANY COASTAL AND VALLEY LOCATIONS.

TUESDAY WILL DAWN COLD BUT SKIES WILL BE MOSTLY SUNNY AND HEIGHTS
WILL BE ON THE RISE. MAX TEMPS WILL WARM SOME BUT WILL STILL
BE BELOW NORMAL.

ALL MDLS FORECAST A WEAK FRONT TO MOVE OVER THE AREA ON WEDNESDAY.
IT WILL BRING MOSTLY CLOUDY SKIES TO THE AREA AND COOL OFF THE
TEMPERATURES. BUT RIGHT NOW IT LOOKS PRETTY WEAK AND WARRANTS JUST A
CHC OF RAIN OVER THE NORTHERN HALF OF THE REGION.

.LONG TERM (THU-SUN)...
THE PARENT LONG WAVE TROUGH OF WEDNESDAY'S COLD FRONT WILL SLOW PUSH
EASTWARD THURSDAY AND FRIDAY. SKIES WILL CLEAR OUT AND SLOWLY RISING
HGTS WILL ALLOW FOR SLIGHT WARMING TREND BUT MAX TEMPS WILL REMAIN
BELOW NORMAL BOTH DAYS. THE EASTERN PACIFIC RIDGE OF HIGH PRESSURE
REESTABLISHES ITSELF OVER THE WEEKEND FOR MUCH WARMER TEMPS.
PRESSURE GRADIENTS AGAIN ARE FORECAST TO TURN OFFSHORE THUS ANOTHER
ROUND OF DRYING OFFSHORE WINDS ARE EXPECTED FOR THE WEEKEND.

&&

.AVIATION...27/0034Z.

VFR CONDITIONS WILL PERSIST THROUGH 06Z TONIGHT...THEN MVFR
CONDITIONS WILL DEVELOP BETWEEN 10Z. MVFR CONDITIONS WILL ESPECIALLY
BECOME PREVALENT DURING ANY PRECIPITATION ON MONDAY. CEILINGS AT OR
BELOW 5000 FEET WILL PERSIST THROUGH MUCH OF THE DAY MONDAY...LIKELY
NOT CLEARING UNTIL THE LATE AFTERNOON OR EVENING HOURS. ANY WIND
SHEAR AND TURBULENCE ISSUES WITH THE STORM SYSTEM WILL ARRIVE MONDAY
AFTERNOON AND EVENING...ESPECIALLY FOR TERMINALS FROM KSBA NORTH.

KLAX AND KBUR...MVFR CONDITIONS WILL DEVELOP BETWEEN 05Z AND 09Z
TONIGHT. THERE IS A 10 PERCENT CHANCE OF IFR CONDITIONS BETWEEN 16Z
AND 18Z MONDAY. CEILINGS AT OR BELOW 5000 FEET WILL LIKELY PERSIST
THROUGHOUT MONDAY AFTERNOON...CLEARING IN THE EVENING.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORIES (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
GALE WATCH (SEE LAXMWWLOX).

&&

PUBLIC...TRM
AVIATION...HALL
MARINE...30
SYNOPSIS...DS

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 26, 3:22 PM PST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
322 PM PST SUN FEB 26 2012

CAZ034>041-044>046-051>054-059-087-088-547-548-271400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
322 PM PST SUN FEB 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TONIGHT

GALE FORCE WINDS WILL CAUSE HAZARDS FOR MARINERS.

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

A COLD STORM WILL BRING WINDS...SHOWERS...AND LOW ELEVATION SNOW TO
THE AREA MONDAY AND MONDAY NIGHT.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

TRM

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 9:15 PM PSTWinter Weather AdvisoryLOX25 hr
Feb 27, 9:59 AM PSTCoastal Flood StatementLOX23 hr

Nearby

Coastal Flood Statements in California, 2012Every coastal flood statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.